Skip 
Navigation Link
EHN Crisis Line: 915-779-1800
Crisis Hotline: 1-844-225-7254
Follow Us On:
Ask Dr. Schwartz
Ask Dr. Schwartz
Psychotherapy and Mental Health questions

I Feel So Lost.

My boyfriend and I have been together for almost a year now. I live 60 miles away Monday-Thursday as I go to university. I am now in my second year of studies, so he knew what the situation would be and that is that I would see him mostly only on weekends.

He is my best friend and our views on what we want in life are very similar. Although I am aiming to head into the fashion industry, he wants to emmigrate half way around the world. At first I thought it was just another one if his crazy ideas, but he has now told me he can't stop thinking about it and he hopes to move in the next year or so, when he has saved enough money. He feels we are heading in different directions. He finds it hard to have a long distance relationship and says he is now struggling to cope.

My workload has increased and so even when I see him I spend as much time on my work as I do with him. I understand where he is coming from but the thought of losing him is almost too much to bear. I want to be with him so much that I even considered moving with him. He says that in an ideal world we would both have great jobs we love and would share the same postal code and be together, but he finds it very unlikely. I have to agree. I don't want to sound like I'm living in a fantasy world, but to me, there is still hope, and it would feel terribly wrong not to have him in my life as we still love each other. I can't comprehend breaking up, when at present, we are so happy.

The thought of him with being with someone else brings me to tears. The main reason I don't want him to leave is also that I suffer from depression. I can almost feel it creeping back in with a vengeance. The thought of living in this remote town, with having only unit work to do and flat mates to talk to is terrifying. When I first moved here I didn't have him, and never got to see any of my old friends as they lived so far away.

I got so down and depressed at that time that I even contemplated taking my own life. I'm so scared it's going to happen again and worse this time as I would be healing a broken heart. I feel like I can literally feel happiness falling away.

I also feel I can't talk to anyone face to face is that everyone thinks I'm such a happy person. Also they would think the reason I would be landing such a heavy load on them would be for attention. In the past when I have told people that I feel low, they shrug it off because they think I'm just having a bad day. So, as a result, I don't see the point of telling anyone how I'm feeling. I don't know what to do?

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
  • Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources